MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 960 SYSTEM; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 960 SYSTEM; SYSTEM, BLOOD CULTURING
Catalog Number 445870
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: catalog # 445870, mg1670: the customer reported that the mgit equipment stopped working (froze) and several tests gave conflicting resistance/sensitivity results before the equipment had the current problem.No patient impact was reported.The field service engineer went on site and discovered that the problem was due to a software initialization error due to switch 4 maintenance issues.The switch was cycled a few times, which improved the contact, and the instrument restarted without errors.As such, being the result of poor maintenance, this is an unconfirmed failure of a bd product.The root cause of the complaint could not be determined.There were no samples for review in relation to this complaint, as the failure mode was for the instrument freezing and providing conflicting results.A service history review was performed for the instrument and while there were no recent additional work orders were observed for the exact complaint failure mode reported, a previous service call for the instrument stopping to work indicated the cause as the instrument was dusty after renovations.A general cleaning and maintenance of the instrument was required to put it in working condition.Review of the device history record for instrument s/n mg1670 is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Bd quality will continue to closely monitor for trends associated with computer/peripheral/communication issues related complaints.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using the bd bactec¿ mgit¿ 960 system, incorrect ast results were given.There was no report of patient impact.
 
Additional Manufacturer Narrative
This mdr was previously submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.After additional review, it was determined that no additional mdrs were required for this instrument malfunction.This mdr should be considered cancelled.
 
Event or Problem Description

Brand Name
BD BACTEC¿ MGIT¿ 960 SYSTEM
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22531092
Report Number1119779-2025-01761
Device Sequence Number18125714
Product Code MDB
UDI-Device Identifier00382904458706
UDI-Public(01)00382904458706(11)160926
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number445870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown